Alert archive / Indiana / Frost Advisories in 2016

Frost Advisory 1, NWS Indianapolis, IN

March 25, 201612 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Mar 25, 2016, 3:23 PM EDT for 12 counties in Indiana. It took effect at Mar 26, 2016, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2016, 3:23 PM EDT (19:23 UTC)
In effect from
Mar 26, 2016, 2:00 AM EDT
Expired
Mar 26, 2016, 9:00 AM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN

The radar

The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WWUS73 KIND 251923
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
323 PM EDT FRI MAR 25 2016

...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH
CENTRAL INDIANA...

INZ061>065-069>072-260330-
/O.NEW.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
323 PM EDT FRI MAR 25 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE
  SUNRISE WILL RANGE FROM 32 TO 35 DEGREES.

* IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL
  INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO
  PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD 
FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF 
LEFT UNCOVERED.

&&

$$

SMF
3 follow-up statements
164 
WWUS73 KIND 260108
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
908 PM EDT FRI MAR 25 2016

...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH
CENTRAL INDIANA...

INZ060-067-068-260915-
/O.EXA.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/
SULLIVAN-KNOX-DAVIESS-
INCLUDING THE CITY OF...VINCENNES
908 PM EDT FRI MAR 25 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

* TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE 
  SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. 

* IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL 
  INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO 
  PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

INZ061>065-069>072-260915-
/O.CON.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD...
SEYMOUR
908 PM EDT FRI MAR 25 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

* TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE 
  SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. 

* IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL 
  INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO 
  PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

PUMA
873 
WWUS73 KIND 261023
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT SAT MAR 26 2016

...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH
CENTRAL INDIANA...

INZ060>065-067>072-261300-
/O.CON.KIND.FR.Y.0001.000000T0000Z-160326T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
623 AM EDT SAT MAR 26 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE 
  SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. 

* IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL 
  INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO 
  PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

TDUD
391 
WWUS73 KIND 261300
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 AM EDT SAT MAR 26 2016

INZ060>065-067>072-261400-
/O.EXP.KIND.FR.Y.0001.000000T0000Z-160326T1300Z/
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
900 AM EDT SAT MAR 26 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

COLD TEMPERATURES IN THE ADVISORY AREA ALREADY BEGINNING TO RISE
QUITE RAPIDLY THIS MORNING. A FEW LOW LYING AREAS MAY STILL BE
EXPERIENCING COLD TEMPERATURES IN THE LOWS 30S AS OF THIS HOUR...
HOWEVER WILL QUICKLY REBOUND WITHIN THE NEXT HOUR OR TWO. A MUCH
WARMER DAY IS IN STORE FOR SOUTH CENTRAL INDIANA WITH HIGHS THIS
AFTERNOON REACHING THE LOW 60S.

$$

SMF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Mar 25, 2:36 PM EDT, 47 minutes earlier.

Area forecast discussion, Mar 25, 2:36 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI MAR 25 2016

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 326 AM EDT FRI MAR 25 2016

HIGH PRESSURE WILL STRENGTHEN OVER THE REGION TODAY AND TEMPS WILL
TAKE A DIP AS WINDS BECOME NORTHERLY. THE PATTERN WILL CHANGE BY
SATURDAY THOUGH AS WINDS BECOME SOUTHERLY AND TEMPERATURES CLIMB
BACK INTO THE UPPER 50S/LOW 60S AHEAD OF THE NEXT SYSTEM. THIS
SYSTEM WILL BRING RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ON
SUNDAY. RAIN WILL QUICKLY END BY MONDAY AS HIGH PRESSURE ONCE
AGAIN MOVES INTO CENTRAL INDIANA. DRY CONDITIONS WITH THIS HIGH
WILL PERSIST THROUGH MID-WEEK...BUT THEN ANOTHER LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE TOWARDS THE SOUTHERN
GREAT LAKES BRINGING SHOWERS ON WEDNESDAY NIGHT AND
SHOWERS/ISOLATED THUNDERSTORMS ON THURSDAY.

&&

.NEAR TERM /TODAY AND TONIGHT/...

ISSUED AT 1025 AM EDT FRI MAR 25 2016

1000Z UPDATE...MAIN UPDATE TO THIS AFTERNOON/S FORECAST WAS TO
HOLD ONTO TO THIS PESKY STRATO CU DECK. APPEARS WILL COME LATE
THIS AFTERNOON TO THE WESTERN COUNTIES OF THE FORECAST AREA
FIRST...THEN TO THE EASTERN COUNTIES OF THE AREA BY THIS EVENING.
LOWERED HIGH TEMPERATURES FOR TODAY SLIGHTLY BASED ON THIS STRATUS
DECK HANGING OVER THE AREA LONGER THAN PREVIOUSLY FORECAST. ZFP
AND ASSOCIATED PRODUCTS ALREADY OUT. AND THE PREVIOUS DISCUSSION
FOLLOWS...

DRY AND COOL CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE
STRENGTHENS OVER THE AREA. THE MAIN FOCUS OF THE NEAR TERM WILL
BE TONIGHT/S TEMPERATURES AS A RESULT OF THE CLEAR SKIES. STRONG
RADIATIONAL COOLING WILL CAUSE TEMPERATURES TO DIP CLOSE TO
FREEZING. FOR NOW...WILL HOLD OFF ON HEADLINES AND JUST HIGHLIGHT
FROST POTENTIAL IN THE HWO.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...

ISSUED AT 326 AM EDT FRI MAR 25 2016

WINDS WILL BECOME SOUTHEASTERLY BY SATURDAY AND TEMPERATURES WILL
CLIMB BACK ABOVE NORMAL WITH PROJECTED HIGHS IN THE UPPER 50S/LOW
60S. MEANWHILE...DRY CONDITIONS WILL PERSIST THROUGH SATURDAY
NIGHT WITH HIGH PRESSURE STILL INFLUENCING CENTRAL INDIANA.

THE PATTERN WILL CHANGE BY SUNDAY THOUGH AS AN UPPER LOW
APPROACHES FROM THE WEST. INSERTED MENTION OF THUNDERSTORMS ON
SUNDAY AS CAPES AND DYNAMICS INCREASE ALONG AND AHEAD OF A SURFACE
COLD FRONT. RAIN WILL CONTINUE THROUGH SUNDAY NIGHT...BUT
THUNDERSTORM CHANCES WILL SUBSIDE BY THE EVENING HOURS ON
SUNDAY.

THE ABOVE NORMAL TEMPERATURES WILL PREVAIL FOR DURATION OF THE
SHORT TERM PERIOD WITH HIGHS IN THE UPPER 50S/LOW 60S AND LOWS IN
THE UPPER 30S TO MID 40S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

ISSUED AT 219 PM EDT FRI MAR 25 2016

MODELS ARE IN GOOD AGREEMENT THAT UPPER RIDGING WILL CROSS
CENTRAL INDIANA FROM MONDAY NIGHT INTO THE DAY ON WEDNESDAY
PROVIDING DRY WEATHER FOR THE AREA. MUCH LESS AGREEMENT AND THUS
CONFIDENCE ON TIMING AND STRENGTH OF A FRONTAL SYSTEM AND UPPER
LOW IMPACTING THE AREA POSSIBLY STARTING WEDNESDAY. TREND
CONTINUES THAT ECMWF IS STRONGER AND SLOWER WITH THE UPPER SYSTEM
AND THUS RESULTS IN SLOWER TIMING AND RAINFALL FOR A LONGER PERIOD
OF TIME. GFS IS FASTER AND WEAKER WITH THE WAVE RESULTING IN A
QUICK MOVING SYSTEM AND POPS MOVING OUT BY THURSDAY MORNING.

GIVEN THE DISAGREEMENT NOTED ABOVE AND ENSEMBLE MEMBERS SHOWING A
LOT OF VARIABILITY WILL MAKE ONLY MINOR ADJUSTMENTS TO
INITIALIZATION TO KEEP POPS AT THE CHANCE CATEGORY WITH THE
EXCEPTION OF WEDNESDAY NIGHT WHICH WAS LEFT ALONE WITH LIKELIES.
INCLUDED ISOLATED THUNDER FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY WITH THE STRONGER MODEL SOLUTIONS SHOWING MUCAPES IN THE
MID HUNDREDS.

LOOKING GENERALLY AT 60S FOR HIGHS UNTIL FRIDAY WHEN SOME COOLING
OCCURS. MONDAY NIGHT IS THE ONLY NIGHT OF THE LONG TERM WITH LOWS
IN THE 30S SO WILL NEED TO KEEP AN EYE ON HOW THOSE LOWS CHANGE
WITH UPCOMING FORECASTS.

&&

.AVIATION /DISCUSSION FOR 251800Z TAF ISSUANCE/...

ISSUED AT 1246 PM EDT FRI MAR 25 2016

SATELLITE LOOP SHOWS OVERCAST TO BROKEN STRATUS AND STRATOCU
SOCKING IN THE TAF SITES AND NO INDICATION THAT THIS WILL RISE OR
SCATTER OVER THEM OVER THE NEXT SEVERAL HOURS. MODELS ARE DOING A
POOR JOB OF HANDLING EVEN THE FIRST FEW HOURS OF THE FORECAST
PERIOD AND SHOWING CLEARING MUCH TOO QUICKLY COMPARED TO CURRENT
CONDITIONS. WITH WINDS DROPPING OFF AND HIGH PRESSURE EXPECTED TO
SLIDE OVERHEAD DURING THE OVERNIGHT THINK THE INVERSION SETS UP
AND STRATUS DECK GOES NOWHERE. WILL KEEP MVFR GOING UNTIL SATURDAY
MID MORNING. ALTHOUGH NOT CONFIDENT ENOUGH TO ADD AT THIS TIME...WOULD
NOT BE SURPRISED TO SEE DECK DROP TO IFR DURING THE OVERNIGHT
HOURS AS WELL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...SMF/TDUD
SHORT TERM...TDUD
LONG TERM....CP
AVIATION...CP
Hazardous weather outlook, Mar 25, 6:18 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 AM EDT FRI MAR 25 2016

INZ021-028>031-035>049-051>057-261030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
618 AM EDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: EXPECT MOSTLY CLOUDY SKIES TONIGHT AND COOLER
CONDITIONS AS A COLD FRONT EXITS THE AREA. BREEZY CONDITIONS WITH
WIND GUSTS APPROACHING 30 MPH CAN BE EXPECTED MUCH OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: ISOLATED THUNDERSTORMS CANNOT BE RULED OUT ACROSS
PORTIONS OF THE AREA ON SUNDAY AFTERNOON AND AGAIN ON WEDNESDAY
NIGHT AND THURSDAY.

DISCUSSION: AFTER HIGH PRESSURE BRINGS DRY WEATHER FRIDAY AND
SATURDAY...RAIN IS EXPECTED SUNDAY AND MONDAY AS A STORM SYSTEM
IMPACTS THE OHIO VALLEY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
POSSIBLE AGAIN ON WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-261030-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
618 AM EDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: PATCHY FROST.

HAZARDS: VEGETATION COULD FREEZE.

TIMING: AFTER MIDNIGHT.

DISCUSSION: PATCHY FROST WILL BE POSSIBLE LATE TONIGHT INTO EARLY
SATURDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S WITH LIGHT
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK:  ISOLATED THUNDERSTORMS CANNOT BE RULED OUT ACROSS
PORTIONS OF THE AREA ON SUNDAY AFTERNOON AND AGAIN WEDNESDAY NIGHT
AND THURSDAY.

DISCUSSION: AFTER HIGH PRESSURE BRINGS DRY WEATHER THROUGH
SATURDAY...RAIN IS EXPECTED SUNDAY AND MONDAY AS A STORM SYSTEM
IMPACTS THE OHIO VALLEY. THUNDERSTORMS COULD ACCOMPANY THE RAIN ON
SUNDAY. FURTHER OUT...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Frost Advisories in Indiana, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.